Alert archive / Oklahoma / Flash Flood Warnings in 1996
Flash Flood Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 24, 1996, 9:21 AM CST for McCurtain County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 1996, 9:21 AM CST (15:21 UTC)
- Expired
- Nov 24, 1996, 12:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 241519 FFWSHV OKC089-241830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 921 AM CST SUN NOV 24 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 PM CST FOR THE FOLLOWING AREA... IN SOUTHEAST OKLAHOMA ...NORTHERN MCCURTAIN COUNTY AT 920 AM CST DOPPLER RADAR IN SHREVEPORT SHOWED SHOWERS AND THUNDERSTORMS MOVING OVER SOUTHEAST OKLAHOMA ACROSS NORTHERN MCCURTAIN COUNTY PRODUCING RAINFALL AMOUNTS OF ONE HALF TO NEAR ONE INCH PER HOUR. THESE RAINS WERE OCCURRING OVER A REGION THAT HAS HAD FROM TWO TO THREE INCHES FROM PREVIOUS RAINS AND WILL CAUSE FLOODING OF ROADS AND LOW WATER CROSSINGS. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 3O TO 35 MPH. MOTORISTS ARE ADVISED TO AVOID HIGH WATER AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE zABANDONED IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 3:47 AM CST, 5 hours 34 minutes earlier.
Area forecast discussion, Nov 24, 3:47 AM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 AM CST SUN NOV 24 1996 THANKS FOR COORD FTW AND NEW. FLASH FLOOD WATCHES FOR TX AND LA COUNTIES/PARISHES...ALSO TO INCLUDE MENTION OF POSSIBLE SEVERE WEATHER. WILL BE A WET...COLD...WINDY FORECAST THIS PERIOD. MODELS SIMILAR IN SOLUTION FROM THE 24/00 UTC RUN WITH MINOR DIFFERENCES IN LOCATIONS OF FRONTAL POSITIONS...MAX UVV...AND SURFACE LOW DEVELOPMENT AND LOCATION THROUGH FORECAST CYCLE BUT NOT MUCH. LIKE TO ETA BEST SINCE A COMPROMISE BETWEEN THE MODELS. FOR SEVERE AND GENERAL THUNDERSTORMS DISCUSSION SEE MKCSWODY1 AND MKCSWODY2. SURFACE ANALYSIS THIS AM (3AM CST) SHOWED A COLD FRONT FROM SE OK FROM NEAR MT HERMAN SOUTH TO NEAR KPRX (PARIS IN NE TX) AND THEN SW ACROSS N CENTRAL TX TO NEAR KACT AND W TX TO NEAR KDRT. OUT AHEAD OF THIS FRONT DEW POINTS ACROSS FA DEW POINTS RANGED FROM NEAR 60 OVER THE EAST TO THE MID 60S OVER THE W SECTIONS OF CWA. SHOWERS AND THUNDERSTORMS WERE OCCURRING ALONG AND NEAR THE FRONT. EARLY THIS AM NORTHERN PARTS OF THE FA WERE IN THE RIGHT REAR QUAD OF 25H JET AND THUNDERSTORMS HAVE BEEN INCREASING IN THIS REGION. LOW TO DEVELOP ALONG SOUTHERN PART OF TX TO MOVE THROUGH S LA TODAY AND TONIGHT AND THEN THROUGH MS EARLY MONDAY WILL PROVIDE ABUNDANT MOISTURE OVER COLD AIR BEHIND SYSTEM WITH RAIN THROUGH PERIOD. SHV 66/40/44 ++8 MLU 68/46/47 8++ SIX
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 8:07 AM CST | Flash Flood Warning | SHV | McCurtain | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.